Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Complete nonorientable minimal surfaces in a ball of $ \mathbb{R}^3$


Authors: F. J. López, Francisco Martin and Santiago Morales
Journal: Trans. Amer. Math. Soc. 358 (2006), 3807-3820
MSC (2000): Primary 53A10; Secondary 49Q05, 49Q10, 53C42
Published electronically: March 24, 2006
MathSciNet review: 2219000
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The existence of complete minimal surfaces in a ball was proved by N. Nadirashvili in 1996. However, the construction of such surfaces with nontrivial topology remained open. In 2002, the authors showed examples of complete orientable minimal surfaces with arbitrary genus and one end. In this paper we construct complete bounded nonorientable minimal surfaces in $ \mathbb{R}^3$ with arbitrary finite topology. The method we present here can also be used to construct orientable complete minimal surfaces with arbitrary genus and number of ends.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 53A10, 49Q05, 49Q10, 53C42

Retrieve articles in all journals with MSC (2000): 53A10, 49Q05, 49Q10, 53C42


Additional Information

F. J. López
Affiliation: Departamento de Geometría y Topología, Facultad de Ciencias, Universidad de Granada, 18071 Granada, Spain
Email: fjlopez@ugr.es

Francisco Martin
Affiliation: Departamento de Geometría y Topología, Facultad de Ciencias, Universidad de Granada, 18071 Granada, Spain
Email: fmartin@ugr.es

Santiago Morales
Affiliation: Departamento de Geometría y Topología, Facultad de Ciencias, Universidad de Granada, 18071 Granada, Spain
Email: santimo@ugr.es

DOI: http://dx.doi.org/10.1090/S0002-9947-06-04004-9
PII: S 0002-9947(06)04004-9
Keywords: Complete bounded minimal surfaces, nonorientable minimal immersions
Received by editor(s): May 24, 2004
Published electronically: March 24, 2006
Additional Notes: This research was partially supported by MEC-FEDER Grant No. MTM2004-00160
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.